Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 22, 2008, 3:33 PM EDT for Palm Beach County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 3:33 PM EDT (19:33 UTC)
- Expired
- May 22, 2008, 4:09 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 144 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:40 PM EDT | TSTM WND GST 43 | 3 Se Jupiter, FL | OBSERVED AT MESONET SITE AT OAKES SUBSTATION IN JUPITER JUST WEST OF HIGHWAY 1 LESS THAN A MILE FROM COAST AT A HEIGHT OF 49 FEET ABOVE GROUND LEVEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 221933
SVRMFL
FLC099-222030-
/O.NEW.KMFL.SV.W.0025.080522T1933Z-080522T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 430 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JUPITER...AND MOVING NORTH AT 25 MPH.
* THE STORM WILL AFFECT...
JUPITER...
TEQUESTA...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2679 8005 2678 8005 2685 8030 2697 8026
2696 8015 2698 8014 2698 8007 2692 8006
2690 8004 2682 8003 2680 8003
TIME...MOT...LOC 1933Z 202DEG 22KT 2693 8014
$$
70/DD1 follow-up statement
000
WWUS52 KMFL 222009
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT THU MAY 22 2008
FLC099-222019-
/O.CAN.KMFL.SV.W.0025.000000T0000Z-080522T2030Z/
PALM BEACH FL-
409 PM EDT THU MAY 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAS MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
LAT...LON 2679 8005 2678 8005 2685 8030 2697 8026
2696 8015 2698 8014 2698 8007 2692 8006
2690 8004 2682 8003 2680 8003
TIME...MOT...LOC 2009Z 202DEG 22KT 2713 8005
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:20 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 22, 2:20 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 220 PM EDT THU MAY 22 2008 DISCUSSION...THE AXIS OF A PERSISTENT STRONG MID ATMOSPHERIC RIDGE AT H7 WILL REMAIN ACROSS CUBA AND THE SOUTHEAST BAHAMAS THROUGH TONIGHT AND MOVE A LITTLE NORTH TO A KEYS LATITUDE ON FRIDAY BEFORE WEAKENING ON SATURDAY. A MID-LEVEL ATMOSPHERIC DISTURBANCE IN THE WESTERLIES WILL DIG THROUGH THE SOUTHEASTERN STATES FRIDAY AND SATURDAY, RESULTING IN THE DEVELOPMENT OF A SURFACE LOW ON A WEAK QUASI-STATIONARY FRONT ACROSS NORTH FLORIDA FRIDAY NIGHT WHICH WILL MOVE EAST INTO THE ATLANTIC SATURDAY AND SATURDAY NIGHT. THIS WILL PROVIDE ENOUGH PUSH TO GET A LATE SEASON COLD FRONT BARELY THROUGH MAINLAND SOUTH FLORIDA SATURDAY NIGHT AND SUNDAY MORNING. EVEN BETTER NEWS IS THAT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE NEAR OR EVEN ABOVE CLIMATOLOGY FOR THE NEXT FEW DAYS (CLIMATOLOGY POPS FOR THE THIRD WEEK OF MAY ARE AROUND 30-40 PERCENT EACH DAY) AND THE HEAT SHOULD BE LESS WITH THE INCREASED MOISTURE AND CLOUD COVER. STRONG THUNDERSTORMS WITH HEAVY RAINS ARE OVER THE LAKE OKEECHOBEE MUCK FIRE AT THIS WRITING. WHILE IT MAY NOT BE ENOUGH TO PUT IT COMPLETELY OUT, SINCE MUCK DOES SMOLDER UNDERGROUND, WILL NOT PLAN A DENSE SMOKE ADVISORY FOR TONIGHT BUT WILL CHECK WITH AUTHORITIES AFTER DARK TO SEE HOW MUCH RAINFALL WAS RECEIVED IN LAKEFRONT COMMUNITIES. FOR THE EXTENDED PERIOD INCLUDING THE REST OF THE MEMORIAL DAY HOLIDAY WEEKEND...SUNDAY WILL BE THE TRANSITION DAY WITH CONTINUING ABOVE CLIMO CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY ALLIGATOR ALLEY SOUTH, BUT DRYING OUT NORTH OF ALLIGATOR ALLEY. BACK TO A SPRING AIR MASS WITH LOWER HUMIDITIES AND NORTHEASTERLY WINDS MONDAY AND TUESDAY MODERATING WITH EASTERLY FLOW RETURNING LATE TUESDAY AND WEDNESDAY. THE ATLANTIC WATER TEMPERATURE IS CLOSE TO 80, SO EXPECT ONSHORE MOVING MARINE LAYER SHOWERS ANYTIME BEGINNING MEMORIAL DAY. EVEN FARTHER OUT, THE GFS IS HINTING AT A MUCH WETTER PERIOD OF SEVERAL DAYS BEGINNING THURSDAY BUT MUCH CAN HAPPEN BETWEEN NOW AND THEN. .AVIATION... A LIGHT SW FLOW PREVALING AT ALL TERMINALS TODAY. SEABREEZE OVER THE EAST COAST TERMINALS EXPECTED TO CHANGE TO A SW FLOW AFTER 00Z. VCSH ONLY EXPECTED TO CONTINUE UNTIL 00Z AT KPBI DUE TO LAKE BREEZE. KAPF WILL EXPERIENCE VCSH UNTIL 23Z. && RIVERA .MARINE...EXCEPT FOR INCREASED SHOWERS AND THUNDERSTORMS, LIGHT WINDS AND ONSHORE AFTERNOON SEA/LAKE BREEZES MEAN REASONABLY GOOD BOATING WEATHER FRIDAY AND SATURDAY. AS THE COLD FRONT MOVES THROUGH SATURDAY NIGHT AND SUNDAY, WITH A WIND SHIFT TO NORTH AND NORTHEAST WINDS 15 TO 20 KNOTS AND GUSTY AT TIMES, SEAS WILL BE BUILDING AND MARINE CONDITIONS WORSENING SUNDAY AND MEMORIAL DAY. .FIRE WEATHER...INCREASING MOISTURE AND SHOWER/THUNDERSTORM CHANCES MEANS A BIT OF RELIEF FROM FIRE WEATHER ISSUES THROUGH SATURDAY. HOPEFULLY ENOUGH RAIN WILL FALL IN THE RIGHT PLACES TO DAMPEN EXISTING FIRES NEAR LAKE OKEECHOBEE AND IN EVERGLADES NATIONAL PARK. WORSENING FIRE WEATHER WITH LOWER HUMIDITIES AND HIGHER WINDS CAN BE EXPECTED BEGINNING MEMORIAL DAY BUT TEMPERATURES SHOULD NOT BE RECORD BREAKING AS THEY HAVE BEEN EARLIER THIS WEEK. .CLIMATE...THE MEDIAN DATE OF THE BEGINNING OF SOUTH FLORIDAS WETTER SEASON IS MAY 20, BUT WITH A COLD FRONT EXPECTED TO MOVE THROUGH MAINLAND SOUTH FLORIDA THIS WEEKEND, THE ACTUAL BEGINNING MAY BE DELAYED INTO THE LAST WEEK OF MAY. IF THE COLD FRONT IS NOT AS STRONG OR MAKE IT AS FAR SOUTH AS EXPECTED, AN EARLIER START DATE MAY BE DETERMINED IN HINDSIGHT. IT IS NOT UNUSUAL TO BE SEVERAL DAYS PAST THE ACTUAL BEGINNING OF THE WETTER SEASON BEFORE WE SEE THAT IT ACTUALLY DID BEGIN, POSSIBLY ON TIME. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 74 90 / 20 40 30 60 FORT LAUDERDALE 77 88 76 89 / 10 30 20 50 MIAMI 77 89 77 90 / 10 30 20 40 NAPLES 74 90 75 88 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...50/RLP SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, May 22, 12:06 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1206 PM EDT THU MAY 22 2008 FLZ063-066>075-168-172>174-230415- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1206 PM EDT THU MAY 22 2008 ...THUNDERSTORMS POSSIBLE ALL AREAS TODAY WITH GREATEST CHANCES NORTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA TODAY, WITH THE GREATEST COVERAGE OF STORMS EXPECTED ACROSS THE NORTHERN INTERIOR PORTION OF THE PENINSULA, IN THE REGION SURROUNDING LAKE OKEECHOBEE. OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMOKE FROM THE WILDFIRES IN SOUTHWEST AND WESTERN PORTIONS OF LAKE OKEECHOBEE MAY CAUSE VISIBILITY PROBLEMS FROM TIME TO TIME THROUGH THIS PERIOD, WITH THE AREAS IMPACTED DEPENDING ON THE WIND DIRECTION. HOWEVER, ALL AREAS MAY SEE PATCHY DENSE SMOKE AT NIGHT AS THE SMOKE SETTLES TO THE GROUND AND EXPANDS, ESPECIALLY ACROSS SOUTHERN AND WESTERN LAKE SHORE COMMUNITIES. SMOKE FROM THE FIRE IN THE EVERGLADES OF MIAMI-DADE COUNTY WILL LIKELY CONTINUE TO CAUSE SOME VISIBILITY PROBLEMS PRIMARILY AT NIGHT ACROSS INLAND MIAMI-DADE COUNTY. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF SOUTH FLORIDA EACH DAY FROM FRIDAY THROUGH SUNDAY. DANGEROUS LIGHTNING AND HEAVY RAINFALL MAY ACCOMPANY ANY THUNDERSTORM DURING THIS PERIOD. NORTHEASTERLY WINDS WILL INCREASE OVER THE COASTAL WATERS TO 15 TO 20 MPH SUNDAY INTO MONDAY BEHIND A COLD FRONT. GULF STREAM SEAS MAY BUILD TO 7 TO 9 FEET THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, May 22, 1:54 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT THU MAY 22 2008 FLZ071>074-173-221830- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 154 PM EDT THU MAY 22 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTH CENTRAL MIAMI-DADE COUNTY... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PENNSUCO...MOVING EAST AT 9 MPH. THIS STORM WILL AFFECT... PENNSUCO... MEDLEY... HIALEAH GARDENS... MIRAMAR... MIAMI LAKES... HIALEAH... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH... WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2605 8020 2585 8020 2583 8043 2597 8045 TIME...MOT...LOC 1754Z 261DEG 8KT 2590 8038 70/DD
Special weather statement, May 22, 2:03 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT THU MAY 22 2008
FLZ063-066-067-221830-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
203 PM EDT THU MAY 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN HENDRY AND SOUTHERN
GLADES COUNTIES...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA BELLE TO 8 MILES
NORTHEAST OF CLEWISTON...MOVING NORTH AT 9 MPH.
THESE STORMS WILL AFFECT...
LA BELLE...
LAKE HICPOCHEE...
MOORE HAVEN...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES...UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50
MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
DUE TO THE SLOW MOTION OF THESE STORMS...VERY HEAVY RAINFALL
RATES...ON THE ORDER OF 2 INCHES PER HOUR...CAN BE EXPECTED. THIS
WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS.
LAT...LON 2703 8094 2703 8099 2698 8107 2698 8108
2692 8107 2693 8110 2689 8111 2683 8106
2682 8095 2678 8094 2674 8086 2677 8074
2673 8085 2665 8153 2698 8145 2704 8093
TIME...MOT...LOC 1800Z 197DEG 8KT 2675 8145 2681 8082
70/DDSpecial weather statement, May 22, 2:17 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT THU MAY 22 2008
FLZ067-068-072-168-172-221845-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
217 PM EDT THU MAY 22 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEASTERN PALM BEACH
COUNTY...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BOCA RATON...MOVING NORTH AT
23 MPH.
THIS STORM WILL AFFECT...
BOCA WEST...
MORIKAMI PARK...
BOCA RATON EQUESTRIAN CENTER...
VILLAGES OF ORIOLE...
VILLAGE OF GOLF...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES...UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH...
WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2643 8006 2639 8006 2629 8010 2634 8030
2656 8022 2652 8005 2649 8005 2645 8005
TIME...MOT...LOC 1817Z 195DEG 20KT 2640 8017
70/DDSpecial weather statement, May 22, 2:23 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 223 PM EDT THU MAY 22 2008 FLZ067-221845- INLAND PALM BEACH COUNTY FL- 223 PM EDT THU MAY 22 2008 ...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF OKEELANTA...MOVING NORTHEAST AT 23 MPH. THIS STORM WILL AFFECT HIGHWAY 27 SOUTH OF OKEELANTA...AND OTHERWISE REMAIN OVER RURAL CENTRAL PALM BEACH COUNTY. ANOTHER STRONG THUNDERSTORM WAS LOCATED APPROXIMATELY 5 MILES SOUTH OF CANAL POINT. THE PRIMARY IMPACTS FORM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTING STRIKES...UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2672 8060 2659 8045 2641 8066 2654 8080 TIME...MOT...LOC 1821Z 226DEG 20KT 2654 8066 70/DD
Special weather statement, May 22, 2:47 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT THU MAY 22 2008
FLZ067-068-168-221915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
247 PM EDT THU MAY 22 2008
...STRONG THUNDERSTORMS CONTINUE TO AFFECT MUCH OF PALM BEACH
COUNTY...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OKEELANTA TO 11
MILES EAST OF OKEELANTA TO LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO
BOCA RATON...MOVING NORTHEAST AT 22 MPH.
THESE STORMS WILL AFFECT...
MORIKAMI PARK...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
DELRAY BEACH...
SOUTH BAY...
ABERDEEN...
ATLANTIS...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2678 8002 2678 8005 2676 8003 2655 8003
2634 8007 2651 8059 2654 8087 2670 8077
2669 8074 2674 8074 2677 8072 2675 8071
2676 8070 2680 8070 2687 8063 2696 8059
2696 8007 2682 8002
TIME...MOT...LOC 1846Z 214DEG 20KT 2660 8075 2659 8053
2650 8027 2640 8010
70/DDSpecial weather statement, May 22, 3:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT THU MAY 22 2008
FLZ067-068-168-221945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
320 PM EDT THU MAY 22 2008
...STRONG THUNDERSTORM MOVING ACROSS EASTERN PALM BEACH COUNTY...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR NORTH PALM BEACH
GENERAL AIRPORT...AND MOVING NORTH AT 25 MPH.
THESE STORMS WILL AFFECT...
RIVIERA BEACH...
NORTH PALM BEACH GENERAL AIRPORT...
FAU NORTH CAMPUS...
JUPITER FARMS...
PHILO FARMS...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2678 8002 2678 8005 2676 8003 2648 8005
2655 8049 2696 8038 2696 8015 2698 8014
2698 8007 2686 8004 2686 8003 2684 8004
2682 8002
TIME...MOT...LOC 1919Z 202DEG 22KT 2679 8023
70/DDThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:44 PM EDT | Dense Smoke Advisory | MFL | Glades, Hendry, Palm Beach | 12 hr |
| May 22, 1:02 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| May 22, 1:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 22, 1:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| May 22, 2:03 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| May 22, 2:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 22, 2:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| May 22, 2:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 22 min |
| May 22, 2:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| May 22, 3:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| May 22, 3:18 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| May 22, 3:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| May 22, 3:37 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| May 22, 4:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| May 22, 4:07 PM EDT | Special Marine Warning | MFL | 75 min | |
| May 22, 4:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| May 22, 5:17 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 118 min |
| May 22, 5:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.